since the 2013 publication of the “causality assessment of an adverse event following immunization (aefi), user manual for the revised who classification”, there has been extensive global interest in adopting the new revised causality assessment methodology for vaccine pharmacovigilance systems. an aefi causality assessment software was developed, translated to six un languages and made available online.
in april 2017, who coordinated an india – zimbabwe project entitled “inter-country study to assess the inter-rater reliability of the who aefi causality assessment methodology and the utility of the new who aefi causality assessment software”. the qualitative aspect of the study identified areas of the methodology that could be made even more robust by the use of more accurate and clearer language, semantics and graphics.
the analysis of adverse events following immunization (aefi) is important in a balanced epidemiological evaluation of vaccines and in the issues related to vaccine injury compensation programs. given these inadequacies in the evaluation of multifactorial diseases, the who guidelines need to be reevaluated and revised. this knowledge is essential in order to properly utilize the who algorithm, where the plausibility and temporal compatibility of an aefi is evaluated. conventionally, hyperthermia superior at or in excess of 39.5°c is considered a severe adverse reaction to the vaccine, and may cause seizures. the role of microbiome is important from the perspective of susceptibility factors of aefi, because it is possible that an alteration of the gut health, especially with the leak of endotoxins in the general circulation, increases the susceptibility to a stronger and more serious reaction to the immune stimulus represented by the vaccine . if a disease is multifactorial in its nature, to be considered strong enough to exclude the contribution of a vaccine, the “other cause” must be independent of a possible synergistic interaction with the effects of the vaccine itself on the immune responses. from this point of view, a steadier plausibility of a consistent association between disease and vaccine is generated, if two conditions occur: a) the same pathology (or a biologically similar one) has already been described in other cases after vaccination and b) the subject is a carrier of an increased proneness to that particular pathology. this is a criterion used in a very “strong” way, even to the point of excluding a case for lack of evidence of literature, leading to conclusion iiia (“inconsistent causal association”), even if in that particular case there is plausibility for a consistent association and a compatible time frame. it would not be correct to use this lack of knowledge as a “guillotine” criterion to exclude causation in individual patients. for these methodological reasons, the application of the evidence from medical literature to assess causality should be used with great caution and should not become a cut-off argument to establish or exclude causality. in these cases, the role of vaccination could be to slatentize a predisposing condition, which would have led to the disease slower or would not even appear. 3 leaving it to be understood that this defect could be the cause of death in the cradle. finally, the “ hyperpyretic hyporeactivity” as a possible cause of sudc is totally speculative, given that this condition/diagnosis/symptom is not described in any scientific literature. the consideration of the action mechanisms of vaccines, which is connected to the plausibility that a response to stress can be excessive or distorted in some cases, suggests that some aspects of the who procedure of causality assessment are inadequate to deal with this complexity. for claimants, an “ indeterminate” causal link is equivalent in practice to the conclusion of “ unrelated” and is therefore potentially a reason for discrimination.
in certain high-risk groups, such as immunocompromised patients and those with a history of previous anaphylactic reaction to a vaccine or its components, selective withholding of immunizations must be considered to decrease potential adverse events. i think that section headings must describe the section contents and not be a reference, pointing to some portion of a figure in the article. a prioritisation of the identification of such aefi can be understandable to monitor the safety of vaccines for which there is several years of experience and safety surveillance from earlier use in hic (such as conjugate pneumococcal vaccines, hpv vaccines). within this framework, the burden of responsibility for surveillance for the rare and unexpected aefi has fallen to countries (and in fact vaccine manufacturers) with greater resources. given the importance and universal utilization of this approach and its inadequacies in the evaluation of multifactorial diseases, the who manual needs to be urgently reevaluated and revised. i work on human exposure to aluminium and this includes an active research programme on the safety of aluminium adjuvants used in vaccinations. using the who definition, a causal association with vaccine would be denied because of the genetic factor intervening in the process. the problem with proving a universal negative is that a single instance of a positive association can negate all the previous experiences and studies. 4. the list of genetic disorders listed in table 1 is useful as a ready-reckoner, but for that, it must be as exhaustive as possible. by underestimating interacting causes, the method classifies a possible association as “inconsistent” when there is another cause and as “indeterminate” when the role of the vaccine can’t be excluded, but there is no proof that it is “the” cause. response: i agree that this is one of the several problems raised by the manual and i hope that my paper will contribute to highlight that considering the who classification as an universal “gold standard” would be an error. the reason is that this is a genetic disorder of immune system (immunodeficiency), it is a notable exception of the rule that live vaccinas should not be administered to these children. under these predisposing conditions the plausibility that a serious inflammatory reaction may be triggered by a vaccination increases.” 10. page 8 the first two paragraphs: it is not clear what the author wants to convey and how it relates to the who aefi classification method r: this topic is central and has to do precisely with the complex nature of many reactions to vaccines. f1000res 2018; 7: 243. the author suggests that the 2018 who algorithm for causality assessment in cases of adverse events following immunisation (aefi) may be overly mechanistic and may not do justice to the complexity of biological systems and the possibility of multifactorial causation. this is a very thoughtful and well informed contribution to the continuing discussion of causal assessment in cases of aefi.
assessing causality for immunization anxiety related aefi. • attention to “falsified vaccines” during aefi causality assessment. an aefi causality assessment software was developed, translated to six un languages and made available online. recently, the new methodology has – the who causality assessment refers to the literature to evaluate whether there is evidence of association between vaccine and pathology., causality assessment of aefi, causality assessment of aefi, aefi causality assessment software, potential allergenic components within vaccines include:, advance effect following immunization.
the analysis of adverse events following immunization (aefi) is important in a balanced epidemiological evaluation of vaccines and in the in the new causality assessment, only reactions that have previously been acknowledged in epidemiological studies to be caused by the vaccine, aefi is any untoward medical occurrence which follows immunization and which does not necessarily have a causal relationship with the usage of the vaccine., post immunization neurologic adverse events are generally the result of, what causes post immunization neurologic adverse events, there was a causal relationship between syncope and immunizations, symptoms of an anaphylactic reaction may include which of the following?, aefi pathophysiology, an epi-pen jr. contains 0.15 mg of epinephrine., a person may be allergic to gelatin, a component in some vaccines, eczema vaccinatum can occur in individuals exposed to the smallpox vaccine who have:, all of the following are expected side effects after receiving an immunization shot except:, vaccine hesitancy.
When you try to get related information on vaccine causality assessment, you may look for related areas. causality assessment of aefi, aefi causality assessment software, potential allergenic components within vaccines include:, advance effect following immunization, post immunization neurologic adverse events are generally the result of, what causes post immunization neurologic adverse events, there was a causal relationship between syncope and immunizations, symptoms of an anaphylactic reaction may include which of the following?, aefi pathophysiology, an epi-pen jr. contains 0.15 mg of epinephrine., a person may be allergic to gelatin, a component in some vaccines, eczema vaccinatum can occur in individuals exposed to the smallpox vaccine who have:, all of the following are expected side effects after receiving an immunization shot except:, vaccine hesitancy.